MAUDE Adverse Event Report: COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number FS-OMNI-ACRO-35-260
Medical Device Problem Codes Migration or Expulsion of Device (1395); Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The nonconformances documented for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.The user complained as follows: "the wire became stuck in the sphincterotome during the procedure." the responses to the additional questions indicated that the wire guide lumen was not flushed and kept wet.This is the most likely cause for the reported observation.Difficulty maintaining wire guide position can occur if the wire guide lumen is not adequately flushed.The instructions for use caution the user: ¿for best results, wire guide should be kept wet.¿ difficulty maintaining wire guide position can also occur if the catheter of the exchange device becomes damaged (i.E.Kink or bend).A kink or bend in the catheter can compress the wire guide lumen and prohibit wire guide movement.A kink in the device can occur if the device receives added pressure during advancement through the endoscope or general handling.Prior to distribution, all fusion pre-loaded with acrobat wire guides are subjected to a visual inspection to ensure device integrity.The nonconformances documented for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.Additional comments regarding this report: based on the information provided that the user did not keep the wire guide wet, a cook representative has contacted the medical facility involved in an effort to promote further education and understanding related to appropriate usage of this product.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp), the physician used two (2) cook fusion pre-loaded with acrobat wire guide sphincterotomes.The customer had difficulty removing the sphincterotome, without taking the wire [out] as well [lost wire guide access].As per complaint form: the wire became stuck in the sphincterotome during the procedure.The customer has since been advised to ensure that the device is flushed with water prior to use.The following additional information was received on 02/26/2018: the wire was stuck in the sphincterotome, so [the wire] was removed during the exchange.

Brand Name
FUSION® PRE-LOADED WITH ACROBAT WIRE GUIDE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7297184
Report Number1037905-2018-00073
Device Sequence Number1368191
Product Code KNS
UDI-Device Identifier10827002346014
UDI-Public(01)10827002346014(17)201024(10)W3930357
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K052051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFS-OMNI-ACRO-35-260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/01/2018
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1